Alert archive / Oklahoma / Wind Advisories in 2015
Wind Advisory 5, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 25, 2015, 2:56 PM CST for 30 counties in Oklahoma; 4 counties in Texas. It took effect at Feb 25, 2015, 9:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2015, 2:56 PM CST (20:56 UTC)
- In effect from
- Feb 25, 2015, 9:00 PM CST
- Expired
- Feb 26, 2015, 8:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Norman, OK
All 34 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 126 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1791 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
585 WWUS74 KOUN 252056 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 256 PM CST WED FEB 25 2015 OKZ004>025-027-033>038-044-TXZ083>086-260500- /O.NEW.KOUN.WI.Y.0005.150226T0300Z-150226T1400Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-HARMON-GREER-KIOWA- JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY... CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...WALTERS...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS 256 PM CST WED FEB 25 2015 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST THURSDAY. * TIMING: NORTH WINDS WILL INCREASE BEHIND A COLD FRONT LATE THIS EVENING ACROSS NORTHERN OKLAHOMA. AS THE FRONT PUSHES SOUTHWARD OVERNIGHT... GUSTY NORTH WINDS WILL SPREAD SOUTHWARD THROUGH THE EARLY MORNING HOURS INTO WESTERN AND SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS. * WINDS: NORTH WINDS 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DRIVING ON EAST WEST ROADWAYS WILL BECOME DIFFICULT AT TIMES... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE MINDFUL OF CROSSWINDS WHILE TRAVELING TONIGHT. && $$ KURTZ
3 follow-up statements
659 WWUS74 KOUN 260326 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 926 PM CST WED FEB 25 2015 OKZ004>025-027-033>038-044-TXZ083>086-261400- /O.CON.KOUN.WI.Y.0005.000000T0000Z-150226T1400Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-HARMON-GREER-KIOWA- JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY... CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...WALTERS...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS 926 PM CST WED FEB 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THURSDAY. * TIMING: GUSTY NORTH WINDS WILL CONTINUE TO SPREAD SOUTHWARD THROUGH THE LATE EVENING AND EARLY MORNING HOURS. * WINDS: NORTH WINDS 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DRIVING ON EAST WEST ROADWAYS WILL BECOME DIFFICULT AT TIMES... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE MINDFUL OF CROSSWINDS WHILE TRAVELING TONIGHT. && $$
774 WWUS74 KOUN 261027 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 427 AM CST THU FEB 26 2015 OKZ004>025-027-033>038-044-TXZ083>086-261400- /O.CON.KOUN.WI.Y.0005.000000T0000Z-150226T1400Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-HARMON-GREER-KIOWA- JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY... CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...WALTERS...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS 427 AM CST THU FEB 26 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. * TIMING: GUSTY NORTH WINDS WILL CONTINUE THROUGH THE LATE MORNING HOURS. * WINDS: NORTH WINDS 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: DRIVING ON EAST WEST ROADWAYS WILL BE DIFFICULT AT TIMES... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE MINDFUL OF CROSSWINDS WHILE TRAVELING TONIGHT. && $$ AUSTIN
437 WWUS74 KOUN 261348 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 748 AM CST THU FEB 26 2015 OKZ004>025-027-033>038-044-TXZ083>086-261500- /O.EXP.KOUN.WI.Y.0005.000000T0000Z-150226T1400Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-HARMON-GREER-KIOWA- JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY... CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK... LAWTON...WALTERS...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS 748 AM CST THU FEB 26 2015 ...WIND ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING. BRISK NORTH WINDS WILL PERSIST...BUT WIND GUSTS SHOULD GENERALLY REMAIN BELOW 40 MPH...AND GRADUALLY DECREASE THROUGH THE AFTERNOON HOURS. $$ AUSTIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 25, 11:50 AM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Feb 25, 11:50 AM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1150 AM CST WED FEB 25 2015 .DISCUSSION... THE 18Z AVIATION DISCUSSION FOLLOWS... && .AVIATION... LIGHT AND VARIABLE WINDS ARE EXPECTED THROUGH THE AFTERNOON ACROSS MOST TAF SITES. A PRE-FRONTAL WIND SHIFT WILL AFFECT KGAG AND KWWR BY MID-AFTERNOON. A COLD FRONT WILL MOVE INTO NORTHWEST OKLAHOMA AFTER 00Z. GUSTY NORTHERLY WINDS ARE EXPECTED BEHIND THE FRONT. LOW STRATUS MAY DEVELOP BEHIND THE FRONT...RESULTING IN MVFR CONDITIONS. BRIEF IFR CONDITIONS ARE POSSIBLE...BUT CONFIDENCE IS TOO LOW TO INCLUDE IN TAFS. WINDS WILL BEGIN TO SUBSIDE BY 18Z TOMORROW. MAHALE && .PREV DISCUSSION... /ISSUED 1014 AM CST WED FEB 25 2015/ DISCUSSION... PRECIPITATION CONTINUES TO DIMINISH OVER OUR SOUTHEAST COUNTIES. WITH THIS UPDATE WE WILL REMOVE ALL BUT ATOKA AND BRYAN COUNTIES FROM THE WINTER WEATHER ADVISORY. TEMPERATURES REMAIN BELOW FREEZING IN MOST OF BRYAN...AND IN SOUTHEAST ATOKA...COUNTIES...AND SNOW IS STILL LIKELY IN THESE LOCATIONS FOR ANOTHER HOUR OR TWO. OTHERWISE...THE FORECAST APPEARS TO BE IN GOOD SHAPE...AND NO OTHER SIGNIFICANT CHANGES ARE PLANNED FOR THIS MORNING. PREV DISCUSSION... /ISSUED 542 AM CST WED FEB 25 2015/ AVIATION... 12Z TAFS...A COMPACT UPPER STORM SYSTEM WILL MOVE ACROSS NORTH TEXAS TODAY...BUT ALL SNOW AND ASSOCIATED IMPACTS WILL REMAIN SOUTH AND EAST OF TERMINALS. BKN MID LEVEL CIGS WILL LIKELY LINGER INTO MID AFTERNOON FROM KSPS/KLAW TO KOKC/KOUN. LIGHT AND VARIABLE WINDS WILL SHIFT TO THE WEST AND NORTHWEST BY THIS EVENING. A STRONG COLD FRONT WILL BRING STRONG AND GUSTY NORTH WINDS TO ALL TERMINALS BEGINNING AROUND 02Z. A FEW WIND GUSTS IN EXCESS OF 35 KNOTS WILL BE POSSIBLE...MAINLY ACROSS NORTH CENTRAL AND SOUTHWESTERN OKLAHOMA OVERNIGHT. PREV DISCUSSION... /ISSUED 404 AM CST WED FEB 25 2015/ DISCUSSION... THERE ARE MANY CONCERNS THIS MORNING REGARDING CHANCES FOR WINTRY PRECIPITATION. FIRST...WE LOOK TO SEE ACCUMULATING SNOW TODAY OVER FAR SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. THEN FROM FRIDAY THROUGH THE WEEKEND...ADDITIONAL SNOW ACCUMULATIONS WILL BE POSSIBLE...IN ADDITION TO INCREASING POTENTIAL OF FREEZING DRIZZLE AND FREEZING RAIN. THIS MORNING...PRECIPITATION SHIELD IS INCREASING ACROSS NORTH TEXAS AS A COMPACT SHORTWAVE TROUGH NUDGES CLOSER TO THE REGION. EXPECT MOST OF THE HEAVIEST SNOW TO REMAIN JUST SOUTH OF THE RED RIVER...BUT LIGHT TO MODERATE SNOW MAY LEAD TO ACCUMULATIONS OF 1 TO 3 INCHES IN A FEW LOCATIONS ALONG THE RED RIVER INTO WESTERN NORTH TEXAS. WILL MAINTAIN CURRENT WINTER WEATHER ADVISORY...THOUGH SOME AREAS WITHIN THE ADVISORY MAY SEE LITTLE MORE THAN A DUSTING WITH THE EXTREMELY TIGHT SNOW GRADIENT WE EXPECT. IN ADDITION TO THE SNOW TODAY...A STRONG FRONT WILL BRING GUSTY NORTH WINDS THIS AFTERNOON INTO THE FIRST PART OF TOMORROW. SPOTTY ADVISORY LEVEL WINDS OF 40 MPH OR MORE MAY OCCUR...BUT CONFIDENCE IN FREQUENT AND WIDESPREAD 40+ MPH WIND GUSTS IS TOO LOW TO ISSUE AN ADVISORY. WILL ALLOW THE DAY SHIFT TO EVALUATE WINDS UPSTREAM TO DETERMINE WHETHER AN ADVISORY MAY BE NECESSARY. LATE THURSDAY NIGHT INTO FRIDAY...THE NEXT SHOT OF WINTER WEATHER WILL TAKE SHAPE AS ANOTHER SHORTWAVE ROLLS THROUGH THE REGION. MODELS VARY GREATLY ON SNOW ACCUMULATIONS...WITH THE NAM...AS USUAL...BEING MOST AGGRESSIVE. STILL...GIVEN THE DEPTH OF THE COLD AIR...AND RATHER LARGE SNOW-TO-LIQUID RATIOS...SOME ACCUMULATIONS DO APPEAR LIKELY. AT THIS TIME...AREAS OF WEST- CENTRAL AND SOUTHWESTERN OKLAHOMA INTO WESTERN NORTH TEXAS LOOK TO HAVE THE BETTER CHANCES FOR ACCUMULATING SNOW. TOTAL AMOUNTS WILL PRIMARILY BE IN THE 1 TO 2 INCH RANGE...THOUGH SOME LOCATIONS MAY RECEIVE MORE. THIS IS ANOTHER LOW AMPLITUDE WAVE...SO SUBSTANTIAL DEVIATIONS IN AMOUNTS/LOCATIONS WILL BE POSSIBLE. FROM THIS WEEKEND INTO EARLY NEXT WEEK...WITH AN APPROACHING MID LEVEL TROUGH...AND INCREASING TEMPERATURES ALOFT...THE FORECAST REGARDING PRECIPITATION TYPE GETS EXTREMELY TRICKY...AND DOWNRIGHT FRUSTRATING. SEVERAL RIPPLES WILL TRAVEL THROUGH THE SWRLY FLOW ALOFT...PROVIDING ENOUGH LIFT FOR AT LEAST LIGHT PRECIPITATION MOST ANY DAY FROM SATURDAY THROUGH MONDAY. AT THIS TIME...AT LEAST A NARROW CORRIDOR OF RAIN AND FREEZING RAIN APPEAR PROBABLE NORTH OF I-40...BUT THIS IS GOING TO CHANGE BETWEEN NOW AND THIS WEEKEND. BY TUESDAY...THE MAIN TROUGH AND SFC LOW SHOULD ALLOW MOST PRECIP TO TRANSITION OVER TO RAIN...AND THERE COULD EVEN BE SOME SPOTTY THUNDER ACROSS SOUTHERN AND EASTERN OKLAHOMA. FORECASTS WILL NEED TO BE CLOSELY MONITORED OVER THE WEEKEND...AS PROLONGED FREEZING DRIZZLE/FREEZING RAIN WILL BE A POSSIBILITY ACROSS PORTIONS OF NORTHERN OKLAHOMA. STAY TUNED! AUSTIN && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 53 22 30 14 / 0 10 10 10 HOBART OK 56 23 32 14 / 10 10 10 20 WICHITA FALLS TX 53 27 37 18 / 20 0 10 20 GAGE OK 56 18 27 9 / 10 10 10 20 PONCA CITY OK 51 20 28 9 / 0 10 10 10 DURANT OK 39 26 35 21 / 100 0 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR OKZ048-052. TX...NONE. && 23/04/10
Hazardous weather outlook, Feb 25, 11:54 AM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1154 AM CST WED FEB 25 2015 OKZ004>048-050>052-TXZ083>090-261800- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1154 AM CST WED FEB 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .WINTER WEATHER... A PERIOD OF PRECIPITATION IS EXPECTED FRIDAY THROUGH TUESDAY...WITH AREAS OF SNOW AND FREEZING RAIN POSSIBLE AT TIMES. THE EXACT TIMING OF THE VARIOUS PRECIPITATION TYPES REMAINS UNCERTAIN AT THIS TIME AND WILL DEPEND ON HOW THE TEMPERATURE THROUGHOUT THE ATMOSPHERE CHANGES FROM DAY TO DAY. NONETHELESS... SOME SNOW ACCUMULATION AND ICY CONDITIONS WILL BE POSSIBLE ACROSS THE AREA LATE THIS WEEK AND EARLY NEXT WEEK SO BE PREPARED FOR THE POSSIBILITY OF WINTER WEATHER. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
Nearby
Wind Advisories in Oklahoma, 2015Wind Advisories in Texas, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.